Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 99, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2001, 3:15 PM EDT for Fayette County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 8, 2001, 3:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Fayette County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:30 PM EDT | Thunderstorm Wind 60 E | Lexington, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 8, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 081916 SVRSDF KYC067-081945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY THIS INCLUDES THE CITY OF LEXINGTON * UNTIL 345 PM EDT * AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 5 MILES EAST OF LEXINGTON...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE IN RURAL SOUTHEASTERN FAYETTE COUNTY AROUND 330 PM EDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:05 AM EDT, 12 hours 10 minutes earlier.
Area forecast discussion, Jul 8, 3:05 AM EDT, 12 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED TO REMOVE TSTMS WEST TODAY NATIONAL WEATHER SERVICE LOUISVILLE KY 305 AM EDT SUN JUL 8 2001 MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE HEAT AND THE POTENTIAL FOR OVERNIGHT THUNDERSTORMS IN EAST CENTRAL KY. LATEST WATER VAPOR LOOP SHOWS THE STRONG UPPER LEVEL RIDGE HOLDING STRONG ACROSS THE CENTRAL PLAINS. MEANWHILE...WAVES CONTINUE TO PUSH ALONG THE OUTER EDGES OF THIS RIDGE. ONE WAVE APPEARS TO BE PUSHING INTO THE NORTHERN SECTIONS OF IL AND IN. THIS WAVE IS HELPING TRIGGER A CLUSTER OF THUNDERSTORMS IN WESTERN OHIO. WEST OF THAT COMPLEX...LAPS DATA SHOWS THAT THERE IS QUITE A BIT OF CONVECTIVE INHIBITION IN PLACE. HOWEVER...LATEST LOOK AT THE KIND RADAR LOOP SHOWS SOME ACTIVITY TRY TO GET GOING. WE WILL HAVE TO WATCH THAT AREA SINCE THE ETA IS TRYING TO SHOW THIS CAP WEAKENING ACROSS THE EASTERN PARTS OF OUR CWFA TOWARDS DAYBREAK. ETA LLJ LOOKS PRETTY IMPRESSIVE AS WELL WITH 35 TO 40 KTS FEEDING THIS JUICY AIR MASS WITH DEWPOINTS IN THE MID 70S. ETA/AVN ARE IN AGREEMENT IN MOVING THIS COMPLEX SOUTH OF OUR CWFA BY AFTERNOON WITH SOME MID LEVEL CLOUDS LINGERING. FURTHER WEST...WE ARE LOOKING AT MOSTLY SUNNY AND HUMID CONDTIONS. TEMPERATURES SHOULD EASILY REACH THE 90S. IN FACT...WE ARE PLANNING ON GOING WITH A HEAT ADVISORY ACROSS SOUTH CENTRAL KENTUCKY WHERE HI'S WILL RANGE BETWEEN 105 AND 110. NORTH CENTRAL KENTUCKY WILL MOSTLY LIKELY BE FLIRTING WITH HEAT ADVISORY CRITERIA...BUT FOR NOW WE WILL JUST ADVERTISE HEAT INDICES IN THE ZONES. FWC/FAN TEMPERATURES LOOK TO BE IN AGREEMENT AND WILL NOT DISPUTE THOSE NUMBERS SINCE THEY WERE ON THE MONEY YESTERDAY. TONIGHT THE ETA/AVN ARE IN AGREEMENT ONCE AGAIN IN BRINGING ANOTHER WAVE AROUND THE PERIPHERY OF THE RIDGE INTO PARTS OF NORTHERN AND EAST CENTRAL KENTUCKY. LLJ DOES NOT LOOK QUITE AS STRONG...BUT WITH GOOD INSTABILITY AND A SOMEWHAT WEAKER CAP IN PLACE WE WILL KEEP THE MENTION OF A CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES ONCE AGAIN LOOK TO BE IN THE BALL PARK...BUT WE WILL KEEP TEMPERATURES UP A LITTLE MORE IN BWG AREA SINCE DEWPOINTS ARE IN THE MID AND UPPER 70S. TOMORROW AND TOMORROW NIGHT LOOKS TO BE MORE OF THE SAME AS THE SFC TROF REMAINS TO OUR NORTH. HOWEVER...THE MID LEVEL CAP DOES SHOW SOME WEAKENING OVER TIME WHICH MAY HELP TRIGGER MORE CONVECTION FURTHER WEST IN CENTRAL AND SC KY. .SDF...HEAT ADVI7SORY FOR A PORTION OF SOUTH CENTRAL KENTUCKY TODAY AND TONIGHT COX
In the hours before
Local storm report, Jul 8, 2:33 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM CYNTHIANA KY 60 MPH TSTM GUST
07/08/01 HARRISON NUMEROUS TREES DOWN.
REPORTED BY STORM
SPOTTER.Local storm report, Jul 8, 3:03 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM PARIS KY WIND DAMAGE
07/08/01 BOURBON TREES AND POWER LINES
CITY AND COUNTYWIDE.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:11 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 34 min |
| Jul 8, 2:45 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 30 min |
| Jul 8, 2:58 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 32 min |
| Jul 8, 3:30 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 30 min |
| Jul 8, 4:00 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.